I'm on a few meds my eating habits haven't changed I have been on a few meds known to cause weight gain. The only med since I have gained the massive amount of weight that I have been on is my BP med. Clonidine... Could this be the cause of more weight gain and the reason I can't shed the pounds put on from the previous medications I have stopped? I am to the point I want weight loss surgery. Not wanting to be seen in public places... already having anxiety, depression, ptsd... it just adds to it all...
Quickly looking at the reviews of clonidine, no one has mentioned weight gain (up to where I read). However, rapid weight gain is a serious side effect of clonidine. If was rapid weight gain after taking clonidine I would recommend that you see your doctor.
Very rapid weight gain. Totally unacceptable for me: 1 pound+ daily. Constant dry mouth. My dentist noticed its severity and warned me off it, saying it will cause very rapid damage to my teeth due to undiluted mouth acidity.
Hi, I asked my doc to prescribe clonidine for hot flashes ( my body doesn’t accept any kind of estrogen:( and I have tried all the natural supplement, and plus , but nothing since to work , I don’t know what else to do
I still take clonidine. I stopped it for a while but, it works well for me. I was weaned off a few times. I am allergic to inderal. I have to drink a lot of water and need to watch my salt intake- no added salt to anything. I didn’t know about the teeth issue until, it was too late but, I use Biotene, sugar free hard candy l, and dry mouth mints I found at Rite Aid. Clonidine is the only BP med to help me and my tachycardia as well without sending me to the hospital because, I have pulmonary edema as well as other things inderal caused. I also, took and one other meds with that I was sent to the hospital because, my potassium was dangerously low.
As for hot flashes there are a few meds that are not blood pressure meds like Gabapentin or low-dose anti-depressants both of which can also, cause hot flashes too. I would probably try the clonidine- I was on a very high dose before, I’m on a higher dose than most people now and haven’t had the same effect as I did prior. It’s most likely not going to be long term and it’s actually, easier to discontinue than, most antidepressants with less side effects. At one point I was taking .24mg a day past the max range. Right now, I am taking .6mg a day... many people take .1mg twice a day or as needed sometimes .2mg... it works pretty quickly as a PRN (as needed med) I wouldn’t worry to much unless, you’re on a scheduled high dose.
I’ve gained 12 pounds in 4 weeks. Has anyone noticed any weight loss since stopping clonidine?
This doesn’t answer your question but I definitely believe Clonidine increases appetite. I’ve been on it for a week and gained four pounds. I’m a small woman. 5’5 116 lbs. now 120. I noticed they are saying it doesn’t cause weight gain and I am on a lot of meds. I hate when the medical field says something and they are not even on the med.
Just thought my two cents would help you somehow... hope things work out for you...
The more research I do and my personal experince with clonidine, YES it makes some people gain alot of weight. I have been able to eat whatever I want to eat all my life and was barely 100 lbs, just about 6 months later I am at 128 lbs and gaining! I am on this med with an anti anxiety med and I thought it was that pill, but my husband is on the same med and never gained a pound, so I just know it is the clonidine. I am having more and more anxiety because I eat once a day and don't even consume 1000 calorie a day and I still gain more! I was 100 lbs and then 106, then 116, then 120 and now this! I WILL be talking to my doc about getting off this!
I’m on clonidine because I have horrible night terrors and anxiety and it helps me sleep. I’m dependent on a feeding tube for GI failure, but I’m also ten years in recovery from anorexia and I have to know about weight gain. It is very important for me to know what to expect. The doctors say it won’t cause wt gain, but everyone says different. I’m in .2 once a day, and there is already an issue because my blood pressure is so low as it is. The only legitimate study I read about clonidine and wt was a study of its use in acute anorexia, it did not have any effect on the satiety of the person or increase appetite. But patients on it maintained wt better due to lowered anxiety. Idk why to think, I just like to know what’s in my body and of my doc is lying
No! I’ve worn clonidine patch for about a year and haven’t gained any weight
Yes I steadily gained over the last year on it, only drug I changed in last year, not only that but while on it even on strict keto I couldn't lose the 20 some odd pounds it had caused me to gain over the last year (been keto since Jan 1 2020 now) I quit taking it 1 week ago when I switched back to guanfacine that I had been on before (but it was hard to find for a while and thus I got put on clonidine) and I am already down 3-4lbs in one week. SO I am clearly a gainer on it.
- Clonidine Information for Consumers
- Clonidine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonidine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.